Hello, for the last 6 months I've had a recurring rash, or redness on my upper lip. It is only in the cupids bow area. It started just one week after I moved into a new apartment. When it first began, I noticed that four pores began to enlarge on my cupids bow, just on the line between my upper lip and mustache. They were spaced out evenly. Then a couple days later my cupids bow got red and slightly inflamed. When I looked closely in the mirror, each of the 4 enlarged pores was the center of a white spot that was about 2 millimeters wide. Then around that spot is redness, and the entire cupids bow was inflamed.
The rash went away after about 2 weeks, but it has returned every month or so (I think it's triggered by stress). Each time it take a little bit longer to clear up. Each time I still see the same faint white circles under my skin that are centered on the enlarged pore.
There is no pain, but I can definitely feel the rash, especially when I smile.
I've been to the dermatologist about the problem. He said he does not know what it is, so I'm on my own. I know that it's not severe, but it is distressing, I just want it to go away.
The dermatologist gave me Hydrocortisone Valerate (0.2% cream) to put on it. It doesn't seem to help much. I've also put Aloe on it, and Aquaphor. Nothing seems to work.
I've attached pictures here, I'd really appreciate any feedback or advise. I'll pass that kindness on.
I visited my dermatologist and he things I'm allergic to something. That is what he says is causing the redness. He gave me desonide ointment. So far the redness seems to be better.
Thanks for your Reply!
did you ever figure out what was happening with your lip? I am having the same exact problem and have had a skin biopsy and my dermatologist says everything is normal, but this does not seem normal to me. Thanks.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.